MAUDE Adverse Event Report: COOK INC TURBO-JECT DOUBLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER TRAY; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT DOUBLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER TRAY; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G49169
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.(b)(4).
 
Event or Problem Description
It was reported the patient experienced a problem with her upicdsy-5.0-ct-nt.One lumen was still working but the other lumen was not flushing correctly and could not be used for drawing blood.Additional information received identified attempts using heparin were able to get the second lumen working "some of the time".Subsequently, the purple lumen (patient is not sure if this is the same lumen that could not draw blood before) began pulling air "indicating that it was cracked".Additionally, when clamped and flushed, saline sprayed out where the tubing connects to the purple hub.The patient did require an additional picc placement procedure due to this occurrence.The patient is frustrated by the constant need for replacement.She is also upset that after so many replacements, future pick placements will likely need to be placed in her neck due to all of the replacements.Reference mfr.Reports: 1820334-2017-03085 & 1820334-2017-03086.

Brand Name
TURBO-JECT DOUBLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER TRAY
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6877189
Report Number1820334-2017-03087
Device Sequence Number1183389
Product Code LJS
UDI-Device Identifier00827002491694
UDI-Public(01)00827002491694(17)180731(10)6219661
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG49169
Device Catalogue NumberUPICDSY-5.0-CT-NT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;